Jump to content

Consumed with fear over throwing up


Recommended Posts

Me again...3rd time today...yes I am panicky. :)

 

I am SO close to the end of my taper, but this w/d has created so many crazy fears and the #1 fear that won't let me rest is this crazy fear of throwing up. 

 

I haven't had a stomach bug in 8+ years....the last time I was sick w/ the stomach flu I was 6 months pregnant w/ my daughter.  I was SO ill that night and it was what I can only describe as violent vomiting.  LONG story short, I ended up leaking amniotic fluid the following day and was put on bed rest for 1-2 days.  It was slightly traumatic (although all went well...my daughter is a healthy 7 year old).  Ever since that, I have had SOME fear of getting sick, but it's been greatly emphasized during w/d.  I am so obsessed w/ it and of course one of my main s/x is GI problems - mainly gas pains, major gurgles, nausea and SOME diarrhea (not often though). 

 

Even though I am down to 2mgs and haven't been sick one since going through w/d, I have this crazy fear that it WILL happen at some point.  The nausea has been so rough lately and it's really getting me more scared.  I have this fear that runs through my head like a movie over and over that once I take my last dose all H*LL will break loose and I will be consumed w/ days and days of nausea and vomiting.  But if I have properly tapered and I haven't been sick once, then why would I after my last dose?  I try to be realistic and see that it is just fear caused by w/d, but it's taking over me.  Every gurgle freaks me out.  Then adrenaline rushes through and it takes EVERY part of me to control it so that it doesn't turn into instant panic.

 

If you DID start getting sick AFTER w/d, please don't tell me....I honestly can't handle that much truth right now.  But if you had a similar fear, etc, please let me know.  I feel like it is consuming my life right now.  This nausea is slightly out of hand.

 

Hugs,

Schatje

 

P.S.  I also have this strange alien-like feeling in my stomach a lot...like something is rolling through my intestines and making them flip...it makes me feel so scared

Link to comment
Share on other sites

I feared that I would be too nauseous to eat and that I would lose too much weight and die. It's not the same but it is sorta the same because it is an irrational fear, driven by the withdrawal. The withdrawal itself makes these obsessive thoughts, where we worry and worry. Whenever I would worry, I would feel an adrenaline surge in the base of my brain so that I could fell the horrible physical effects of every negative thought that I had. The worry is the worst symptom of withdrawal, because it magnifies every other symptom, whether that symptom ever happens or not.

 

I was horribly nauseous, and I lost 10lbs, but I never threw up. You probably won't either, especially if you haven't yet at this point!

 

ask2266

Link to comment
Share on other sites

I promise that I do not have stock in the company that manufactures Zofran(Ondansetron-generic), but, it helps with nausea and vomiting too. If you have insurance, it can be purchased for a very nominal price. Nausea (& vomiting) are just awful. :sick: T2
Link to comment
Share on other sites

I had such a horrible nausea once that I thought this is it. Cold sweet, numb in my arms and legs, dizzy. But I didn't vomit. So think that you will not. Fear makes it stronger.  I have to admit that I still have that fear and that it can happen especially when I am somewhere out of my home, on some public place.

Take care

 

Marija

Link to comment
Share on other sites

Marry, That's why I keep ondansetron(generic form of Zofran) in my pocket all the times! I have had nausea rear up at weird times, out of the blue. T2
Link to comment
Share on other sites

Zofran is awesome!! I used it in Europe when I got food poisoning. Just having it on hand will probably keep you from needing to ever use it!
Link to comment
Share on other sites

Ask22: You are absolutely correct! Many, many days I do not have to use it. Maybe it's a placebo effect :laugh: Whatever it is...it works ;) T2
Link to comment
Share on other sites

Hi Schatje,

 

It's the drugs giving you these crazy thoughts and fears. I used to imagine that I had every disease there was, and was going to drop dead at anytime, obviously it was the benzos talking, because here I am alive and well.

 

I used to have stomache issues, also. This too was benzo related, and are now fully resolved. I am still irritated at my doctor, now (X doctor), for not explaining to me the dangers and  pitfalls of benzo use.

 

Try to relax and enjoy some nice summer days with your family. One day this will all be a faded, and distant memory in your mind.

 

All the best to you.

 

pj

 

 

 

 

 

 

 

Link to comment
Share on other sites

Thanks so much to everyone for replying...and to you PJ for your thoughtful/encouraging words.  The fears these meds create are unreal.  I went on Clonazepam for mild anxiety....NOTHING in comparison to the anxiety and panic attacks this med has created.  My doctor (at the time) told me I could "safely" take Clonazepam for the rest of my life if needed.  Man oh man!  If I had only known. 

 

Thanks again....I don't know when this fear will go away, but I look forward to it being gone.  :)  On a positive note, I had a FULLY good day yesterday - little to no s/x or anxiety.  Whew1

 

Hugs,

Schatje

Link to comment
Share on other sites

×
×
  • Create New...